MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient with a complex medical and surgical history was implanted with a phasix mesh and experienced hernia recurrence and adhesions 2 years post implant.Based on the information provided, there is no way to determined why the posterior rectus sheath pulled away from the phasix mesh, or how this may have contributed to the reported hernia recurrence.Adhesions and hernia recurrence are known inherent risks of hernia repair surgery and are identified as possible complications in the instructions-for-use supplied with the device.To date this is the only reported complaint for this lot.Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a robotic rives procedure and was implanted with a phasix mesh (20x25cm).As reported the hernia had reoccurred and the patient underwent a revision surgery on (b)(6) 2020 to fix the hernia.During the procedure, the surgeon found that the posterior rectus sheath pulled away from the phasix mesh, casing adhesions on the bowel and that the phasix mesh then had a central failure, resulting in the recurrence.As reported, a ventrio st mesh was pulled from the hospital shelf and used for reinforcement of the recurrent hernia.The surgeon placed the ventrio st mesh in the patient and then used a non-bard/davol fixation system to place 33 tacks through the outer pocket and into the patient.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10507753
Report Number1213643-2020-08084
Device Sequence Number3134811
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Catalogue Number1190400
Device Lot NumberHUBV1255
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR